The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
212 Posts
Discussion Starter · #1 ·
My GP just increased my dose of Plaquenil from 200mg to 400mg. I didn't really notice that many side effects on the single tablet - I used to take it before bed though so I suppose any side effects would have been minimal.

I've started taking one tablet in the morning and one in the evening. Don't know whether its the Plaquenil or not but the last couple of days since I've been taking the double dose I'm feeling really nauseous and dizzy. Is it OK do you think to take both tablets in the evening? That way I might actually function through the day and not be like a space cadet! :rotfl:
 

·
Registered
Joined
·
4,369 Posts
Hi

Perhaps it would be better to go down to 300mg for a while....200mg one day, then 2x200mg (am and pm) the next and so on...then increase back up to 400mg 2x200mg per day!

Your body may adjust better with a slower increase!

As you say it may or may not be the Plaquenil!
 

·
Moderator
Joined
·
11,410 Posts
Hi,

Are you taking them with food? I take mine at breakfast and then I take one at dinner in the evening. I do think there is some members who take both doses together. Hopefully some one will come along and post.

It might just be a side effect that will go away when your body gets use to them. I didn't get nauseous just had plenty of gas and the diarrhea.:sick:

Love,
Lyn
 

·
Registered
Joined
·
3,894 Posts
Hi Ali -

I have always taken both tablets of Plaquenil together and have never noticed any side effects from the tablets. I'm a bit forgetful about taking the plaq so I often take the tablets in the evening and for me, that has been fine.

Take care -

Nellie
 

·
Registered
Joined
·
14,661 Posts
First thing I would do is go back to 200 a day and see if you feel better. That could show if it is infact the increased dose that is causing these symptoms or something coincidental. Then start again every other day as Lesley suggests. You will have to see if taking two in thh evening works well or not. Plaquenil can have a stimulating effect so you might find you sleep less well. Trial and error !

I take all my anti malarials in the morning after a good brekky.

Good luck
Clare
 

·
Registered
Joined
·
194 Posts
Hi,

I take 400mg in the morning after my breakfast. I sometimes experience dizziness and nausea but I had these problems prior to the meds. My Rheumy is keeping an eye on me and said if it continues she will refer me to a physician. Its a good idea to drop back to 200mg and see if these symptoms go away. If they don't then tell your doc at your next appointment.

Claire X
 

·
Registered
Joined
·
15,684 Posts
Hi,

It's fine to take the two tablets together, I have been doing that for years. Whether you take them both at night or morning is not a problem........obviously night would be good for you - after a meal :) You may well find that this side effect will go in the next couple of weeks as your body gets used to the increased dose.

love
Lily
 

·
Moderator
Joined
·
4,445 Posts
Hiya, you will have to see what suits you best.. I found taking one twice a day didn't help my wind factor!!! So I take two in the morning after breakfast and had no probs with that.. it seems to be individual though. I like getting my meds out the way in the morning, less chance to forget them that way!:lol: I then take my omega oils, calcium etc in the afternoon/ evening. Hope you find a good way for yourself soon.
Claire X
 

·
Registered
Joined
·
212 Posts
Discussion Starter · #9 ·
OK thanks guys, I will try and switch it round a bit to see what works. Today I took my celebrex with my breakfast and the stomach pill mid morning. Will take the Plaquenil now just before bed. I felt OK today so I'm convinced it's the Plaquenil that's making me feel dizzy.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top